Integrable geodesic flows on tubular sub-manifolds

Research output: Contribution to journalArticlepeer-review

119 Downloads (Pure)


In this paper we construct a new class of surfaces whose geodesic flow is integrable (in the sense of Liouville). We do so by generalizing the notion of tubes about curves to 3-dimensional manifolds, and using Jacobi fields we derive conditions under which the metric of the generalized tubular sub-manifold admits an ignorable coordinate. Some examples are given, demonstrating that these special surfaces can be quite elaborate and varied.
Original languageEnglish
Pages (from-to)17-28
Number of pages12
JournalProceedings of the International Geometry Center
Issue number3-4
Publication statusPublished - 20 Jan 2018


  • geodesics
  • integrability
  • manifolds
  • Jacobi field
  • tube


Dive into the research topics of 'Integrable geodesic flows on tubular sub-manifolds'. Together they form a unique fingerprint.

Cite this